MAUDE Adverse Event Report: CORDIS US. CORP OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS

CORDIS US. CORP OUTBACK; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Catalog Number OTB59120A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint conclusion: as reported, the tip of a 120cm outback elite re-entry catheter broke off while inside of the patient.The separated segment was able to be removed and the patient is reportedly doing well post procedure.The device was stored and prepped per the instructions for use (ifu) and there were no damages or anomalies noted to the device prior to use inside of the patient.There was no difficulty experienced while advancing the outback device into the procedural sheath and abnormal force was not required at any time during the procedure.There was no difficulty removing the main portion of the outback elite catheter.The device was discarded and will not be returned.Without the return of the device or images for analysis, the reported customer event ¿catheter tip/distal tip (outback only)- fractured/separated¿ could not be confirmed.Handling factors such as excessive rotation, bending or kinking of the catheter may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if strong resistance is felt during catheter manipulation/delivery, determine the cause of the resistance before proceeding further.Consider using a 3¿4 mm balloon at low atm to dilate points of resistance, as needed, along delivery track.If the cause cannot be determined, withdraw the outback® elite re-entry catheter.Excessive rotation, bending or kinking of the outback® elite re-entry catheter may affect its performance.Withdraw the outback® elite re entry catheter if it becomes excessively kinked.If the guide wire kinks, carefully attempt to remove the wire and replace with a new one.Stop if any resistance is felt when removing wire from the outback® elite re-entry catheter.If resistance is encountered, retract the cannula tip back into the shaft and then remove the outback® elite re-entry catheter and wire together from the vasculature.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the tip of a 120cm outback elite re-entry catheter broke off while inside of the patient.The separated segment was able to be removed and the patient is reportedly doing well post procedure.The device was stored and prepped per the instructions for use (ifu) and there were no damages or anomalies noted to the device prior to use inside of the patient.There was no difficulty experienced while advancing the outback device into the procedural sheath and abnormal force was not required at any time during the procedure.There was no difficulty removing the main portion of the outback elite catheter.The device was discarded and will not be returned.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
OUTBACK
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19530608
Report Number9616099-2024-00197
Device Sequence Number7574901
Product Code PDU
UDI-Device Identifier20705032067574
UDI-Public(01)20705032067574(17)260331(10)18300472
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2026
Device Catalogue NumberOTB59120A
Device Lot Number18300472
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale